Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Aug, 1969, Volume 37, Issue 3

Approximate Aggregation and the Leontief Conditions<457:AAATLC>2.0.CO;2-9
p. 457-469

Franklin M. Fisher

We examine the question of whether Leontief's [15] conditions for separability and aggregation need be approximately satisfied if only approximate aggregates are to be constructed. It is found that they must be approximately satisfied unless the functions involved exhibit increasingly irregular behavior as the approximation involved in the aggregate gets better. The irregularities involved are related to the violation of Lipschitz Conditions. The stringency of the Leontief conditions for aggregation is therefore not easily evaded.

Log In To View Full Content